Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Numerical construction of Gaussian quadrature formulas for $ \int \sb{0}\sp{1}(-{\rm Log}\ x)\cdot x\sp{\alpha }\cdot f(x)\cdot dx$ and $ \int \sb{0}\sp{\infty } E\sb{m}(x)\cdot f(x)\cdot dx$

Author: Bernard Danloy
Journal: Math. Comp. 27 (1973), 861-869
MSC: Primary 65D30
MathSciNet review: 0331730
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Most nonclassical Gaussian quadrature rules are difficult to construct because of the loss of significant digits during the generation of the associated orthogonal polynomials. But, in some particular cases, it is possible to develop stable algorithms. This is true for at least two well-known integrals, namely

$\displaystyle \int_0^1 { - ({\operatorname{Log}}\;x) \cdot {x^\alpha } \cdot f(... ...cdot dx\quad {\text{and}}\quad \int_0^\infty {{E_m}(x) \cdot f(x) \cdot } dx.} $

A new approach is presented, which makes use of known classical Gaussian quadratures and is remarkably well-conditioned since the generation of the orthogonal polynomials requires only the computation of discrete sums of positive quantities. Finally, some numerical results are given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D30

Retrieve articles in all journals with MSC: 65D30

Additional Information

Keywords: Gaussian quadrature rules, numerical condition, orthogonal polynomials
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society